MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103696
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the system controller was accidentally hit with water.After that, the system seemed to be running without any problems in the self-test.There were no alarms, and the patient was asymptomatic.Log files were submitted for review and contained a few clusters of pulsatility index (pi) events as well as routine power source changes.No abnormal alarms or events were recorded.The pump and external equipment appeared to be operating as intended.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
E1; reporter phone number and email were not available.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The system controller was not replaced and would not be returned.
 
Additional Manufacturer Narrative
Section a2: corrected.Section d4, catalog number, primary udi number: corrected.Manufacturer¿s investigation conclusion: the reported even of a water ingress issue could not be determined through this evaluation.It was reported system controller (serial # (b)(6) was in contact with water and an evaluation of the log file was requested.Data from the event was reviewed, which captured from day 2164 hour 18 minute 52 to day 2172 hour 18 minute 15.No adverse alarm event was captured within the timeframe.The pump speed was within the set speed limit (8,600 rpm) and low speed limit (8,200 rpm) for all events.It was reported the system controller remains in use and was not returned.A root cause that led to the water ingress issue could not be determined through this analysis.Device history record indicated the device was manufactured in accordance to manufacturing and quality assurance specifications.The patient handbook rev.D, operating manual rev.F, and instructions for use 105747 ja-jp rev.B cover all alarms (visual and audible) on the system controller and what action should be performed when they do occur.Under low voltage advisory and low voltage hazard alarms.Low voltage advisory alarm is a yellow battery symbol with 1 beep every 4 seconds.Low voltage is a red battery with continuous audio tone.Also, continuous audio tone, but no warning light and no green power symbol indicate the system controller is not receiving power.All manuals warn users ¿system components must never be immersed.Showers and washing are permitted when the physician approves wound site readiness.During showers, the heartmate shower bag must be employed.¿ periodically inspecting the equipment for damage is covered in the patient handbook rev.D.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19270532
Report Number2916596-2024-02836
Device Sequence Number6981203
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public(01)00813024010630(17)201031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Model Number103696
Device Catalogue Number103696
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer05/10/2024
08/15/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/29/2024
08/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight62 KG